| Model Number |
PL520R |
| Medical Device Problem Code |
Unintended Ejection (1234)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/06/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
Event or Problem Description
It was reported to aesculap inc.That a challenger ti-p handle (part# pl520r) was used during a bariatric gastric bypass on (b)(6) 2023.According to the complainant the clip applier successfully fired and clipped twice.Further use of the clip applier caused the clips to back up in cartridge.Reportedly the staff tried again to engage the clip applier and 3 titanium clips dropped into the patient.The pieces were retrieved during surgery and removed from inside of patient.A delay of twenty minutes was reported as a result of this incident.No patient complications were reported as a result of this event.The adverse event is filed under aic reference (b)(4).Associated medwatch reports: 400633030 (2916714-2023-00126) pl579t, 400633085 (2916714-2023-00127) pl536r.
Additional Manufacturer Narrative
Description of defect information received: io firing problem, sample product availability: yes, sample product quantity: 1 piece(s).Investigation: sample description: the challenger handle pl520r as well as the challenger shaft pl536r were provided for investigation.They were received in an overall good condition.No obvious damages could be detected.Further, an originally packaged clip cassette pl579t / lot 52835145 was received.The used clip cassette from the surgery was not received for investigation.Investigation procedure: the functional inspection of all three sent in system components did not reveal any deviation.The clips could be applied without issues.The reported issue of jamming or firing issues could not be reproduced.The jaw width of the shaft (pl536r) was found to be within specification.No anomalies noted on the challenger handle (pl520r).Conclusion and root cause: based upon the above mentioned investigation results, the reported issue could not be reproduced.No failure of the returned challenger system was detected.The complaint is not accepted.Device history record: the device quality and manufacturing history records (dhr) have been checked for all leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) for leading components.Corrective measure: decision for corrective measures: yes [ ] no [x].Description of corrective measures incl.Recommendations to customer, if applicable: n/a.Sales decision plant: not accepted-credit note for samples.
Event or Problem Description
Investigation complete.
Additional Manufacturer Narrative
Additional information: f9 approximate age of device.